ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Back to Search Results |
| Model Number |
A-FASE-FJ |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Cardiac Perforation (2513)
| Date of Event |
06/14/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported cardiac effusion could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.
Event or Problem Description
During an atrial fibrillation ablation procedure, an effusion occurred.While ablating with the flexabilityse along the superior ridge between the left atrial appendage and the left superior pulmonary vein, the patient became hypotensive.Ice images confirmed a pericardial effusion.It was noted by the physician, a steam pop was heard while ablating in that area.All catheters were then removed from the left atrium and a pericardiocentesis was performed and protamine was also administered.The ice visual also showed a visual of a pre existing effusion of approximately 1cm prior to the start of ablation.After the physician deemed that the patient was stable enough to continue ablation.During the cti ablation, ice images showed the pericardial effusion would slowly and steadily re-accumulate.Approximately another liter and a half was extracted throughout and post cti ablation.The patient left the lab in stable condition to the operating room for a surgical exploratory procedure due to the effusion not resolving.The surgery confirmed a perforation hole that was repaired, however there was no specific location.The physician alleged the flexability caused the effusion.There were no performance issues with any abbott device.